MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebs2483 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported to the sales rep that the picc nurse opened the picc packaging, connected a saline syringe to prime the picc, and noticed a leak.Product was not used on a patient, as it leaked prior to the procedure.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the per-q-cath picc was confirmed, but how or when the catheter was damaged cannot be verified since it was reported that the leak was noted when the picc was flushed after opening the picc packaging and connecting a syringe.One 2 fr per-q-cath picc was returned for evaluation.The picc was received with the stylet in the lumen.A functional test revealed a leak in the 2fr tubing between the 6 and 7 cm depth marks.The leak site was microscopically examined and a curved split was found on the external surface of the tubing.The adjoining surfaces of the split tubing revealed a granular appearance.This type of split can occur when the stylet is retracted without flushing the catheter.A hydrophilic coating on the stylet needs to be wetted prior to repositioning.The ifu indicates to never use force to remove stylet.Resistance can damage the catheter.A lot history review (lhr) of rebs2483 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7033303
Report Number3006260740-2017-02029
Device Sequence Number16680465
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4132100
Device Lot NumberREBS2483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1